Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 3, 2009, 10:36 AM CDT for 12 counties in Texas; Beaver County, Texas County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 10:36 AM CDT (15:36 UTC)
- Expired
- Apr 3, 2009, 3:12 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 100 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 031536 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1036 AM CDT FRI APR 3 2009 ...STRONG WINDS POSSIBLE TODAY AND TOMORROW... .A LOW PRESSURE SYSTEM WILL TRAVERSE THE REGION TODAY THROUGH TOMORROW...THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE REGION THROUGH SATURDAY EVENING. TXZ013-018-040000- /O.NEW.KAMA.WI.Y.0010.090403T1536Z-090404T0200Z/ /O.CON.KAMA.HW.A.0001.090404T1600Z-090405T0200Z/ CARSON-ARMSTRONG- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE 1036 AM CDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR PORTIONS OF THE SOUTH CENTRAL TEXAS PANHANDLE. SOUTHERLY WINDS TODAY WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON. TOMORROW...EXPECT WEST WINDS OF 30 TO 40 MPH ACROSS THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE. WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ002-003-TXZ003>005-008>010-014-015-019-020-040000- /O.NEW.KAMA.WI.Y.0010.090403T1536Z-090404T0200Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-GRAY-WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON 1036 AM CDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOUTHERLY WINDS TODAY WILL INCREASE TO 30 TO 35 MPH. WINDS SHOULD DIMINISH SLIGHTLY AFTER SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-006-007-011-012-016-017-040000- /O.CON.KAMA.HW.A.0001.090404T1600Z-090405T0200Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 1036 AM CDT FRI APR 3 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE SOUTHWESTERN HALF OF THE TEXAS PANHANDLE. WEST WINDS WILL INCREASE TO 30 TO 40 MPH ACROSS THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE BY LATE SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY. WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ SJOHNSON
1 follow-up statement
000 WWUS74 KAMA 032012 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT FRI APR 3 2009 ...A HIGH WIND EVENT EXPECTED TOMORROW... .A LOW PRESSURE SYSTEM WILL TRAVERSE THE REGION TONIGHT AND TOMORROW...THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE REGION THROUGH SATURDAY EVENING. OKZ002-003-TXZ003-008-040415- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-090404T0200Z/ /O.EXB.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/ TEXAS-BEAVER-HANSFORD-HUTCHINSON- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...BORGER 312 PM CDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE. THE WIND ADVISORY HAS BEEN CANCELLED. SHORTLY AFTER SUNRISE TOMORROW...SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH. AS A COLD FRONT PUSHES SOUTH THROUGH THE REGION TOMORROW AFTERNOON...WINDS WILL BECOME NORTHERLY AND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ013-018-040415- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-090404T0200Z/ /O.EXT.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/ CARSON-ARMSTRONG- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE 312 PM CDT FRI APR 3 2009 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE CENTRAL AND WESTERN TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH TOMORROW MORNING. AS A COLD FRONT PUSHES SOUTH THROUGH THE REGION TOMORROW AFTERNOON...WINDS WILL BECOME NORTHERLY AND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ004-005-009-010-014-015-019-020-032115- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-090404T0200Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...PERRYTON...BOOKER...HIGGINS...FOLLETT... MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 312 PM CDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLE. WINDS HAVE DIMINISHED TO 25 TO 30 MPH...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS ARE EXPECTED TO INCREASE AGAIN SHORTLY AFTER SUNRISE TOMORROW MORNING...THEREFORE A WIND ADVISORY MAY BE ISSUED FOR TOMORROW. $$ OKZ001-TXZ002-040415- /O.EXB.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/ CIMARRON-SHERMAN- INCLUDING THE CITIES OF...BOISE CITY...KEYES...STRATFORD 312 PM CDT FRI APR 3 2009 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE CENTRAL AND WESTERN TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH TOMORROW MORNING. AS A COLD FRONT PUSHES SOUTH THROUGH THE REGION TOMORROW AFTERNOON...WINDS WILL BECOME NORTHERLY AND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ001-006-007-011-012-016-017-040415- /O.EXT.KAMA.HW.A.0001.090404T1200Z-090405T0200Z/ DALLAM-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 312 PM CDT FRI APR 3 2009 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE CENTRAL AND WESTERN TEXAS PANHANDLE. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH TOMORROW MORNING. AS A COLD FRONT PUSHES SOUTH THROUGH THE REGION TOMORROW AFTERNOON...WINDS WILL BECOME NORTHERLY AND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. && $$ SJOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:28 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 3, 6:28 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
628 AM CDT FRI APR 3 2009
.AVIATION...
AVIATION CONCERNS DURING THE CURRENT TAF PERIOD WILL BE CONFINED TO
WINDS. QUASI ZONAL FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY OVER THE
NEXT 12 TO 18 HOURS AS THE NEXT TROF DIGS INTO THE SOUTHWEST CONUS.
A DEEPENING CYCLONE WILL RESULT IN A TIGHT PRESSURE GRADIENT WHICH
WILL SUPPORT SUSTAINED SOUTHWEST WINDS OF 20 TO 25 KTS THIS
AFTERNOON...WITH GUSTS APPROACHING 35 KTS AT TIMES. WINDS WILL STAY
UP THROUGH THE NIGHT BUT SHOULD NOT BE QUITE AS GUSTY. A STRONG
SOUTHERLY LOW LEVEL JET WILL KEEP THE BOUNDARY LAYER SOMEWHAT MIXED
SO NO WIND SHEAR REMARKS WILL BE INCLUDED FOR NOW. A FEW HIGH CLOUDS
MAY DRIFT ACROSS THE PANHANDLES AND WE COULD SEE A FEW HIGH BASED CU
THIS AFTERNOON...BUT VFR CONDITIONS WILL PREVAIL.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 535 AM CDT FRI APR 3 2009/
DISCUSSION...
SURFACE TROUGH WILL INTENSIFY OVER THE EASTERN PARTS OF COLORADO AND
NEW MEXICO TODAY...STRENGTHENING SOUTHERLY FLOW OVER THE SOUTHERN
HIGH PLAINS. TEMPERATURES SHOULD BOUNCE BACK ABOVE NORMAL VALUES AS A
RESULT.
THE WEATHER PATTERN BECOMES MORE COMPLICATED ON SATURDAY AS A COLD
FRONT APPROACHES FROM THE NORTH AND THE PRESSURE GRADIENT TIGHTENS
OVER THE PANHANDLES. IN TURN...SURFACE WINDS SHOULD BECOME VERY
WINDY. CONFIDENCE INCREASED ENOUGH WITH THIS FORECAST PACKAGE TO
ISSUE A HIGH WIND WATCH FOR SATURDAY. AS DRY AIR DOMINATES THE
PANHANDLES WITHIN THE DOWNSLOPING PATTERN...ANY CHANCE OF
PRECIPITATION SHOULD REMAIN NORTH OF THE AREA SATURDAY THROUGH
SATURDAY NIGHT. COLD FRONTAL TIMING ON SATURDAY IS STILL SHOWING SOME
VARIANCE...SO HIGH TEMPERATURES WILL BE A CHALLENGE...ESPECIALLY OVER
THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. BEHIND THE FRONT...WINDS
SHOULD STAY STRONG BEHIND THE INTENSE EXITING LOW PRESSURE SYSTEM. WE
WILL NEED TO KEEP AN EYE ON THE SATURDAY NIGHT FOR A POSSIBLE WIND
ADVISORY.
BY SUNDAY...TEMPERATURES WILL BE MUCH COOLER AND BELOW NORMAL VALUES
FOR THIS PERIOD AND SHOULD PERSIST INTO MONDAY WHILE DRY AND COOL
NORTHWEST FLOW PREVAILS ALOFT. SOUTHERLY WINDS RETURN BY
TUESDAY...WARMING UP THE PANHANDLES AND USHERING LOW LEVEL MOISTURE.
THE NEXT SYSTEM TO WATCH IS TARGETING THE SOUTHERN HIGH PLAINS
WEDNESDAY NIGHT THROUGH THURSDAY. MODELS ARE COMING CLOSER IN
AGREEMENT. THE CONSENSUS TRACKS THE UPPER LEVEL LOW PRESSURE SYSTEM
DIRECTLY OVER THE PANHANDLES...SPLITTING THE AREA BETWEEN A SLIGHT
CHANCE AND NO CHANCE OF PRECIPITATION. WE ADDED A SLIGHT CHANCE OVER
THE OKLAHOMA AND NORTHERN EXTREME TEXAS PANHANDLE ON WEDNESDAY BASED
ON THE LATEST TRACK. HOWEVER...THE SOUTHERN TEXAS PANHANDLES APPEARS
DRY AT THIS TIME. ON THURSDAY...WRAPAROUND MOISTURE COULD INITIATE
SHOWERS AS THE SYSTEM EXITS SLOWLY TO THE EAST...SO KEPT THE SLIGHT
CHANCE OFF THE CAPROCK. TEMPERATURES PROFILES SUPPORT RAIN AT THIS
TIME THOUGH SNOW WILL BE IMMEDIATELY TO OUR NORTH AND NORTHWEST
DURING THIS EVENT.
NUNEZ
FIRE WEATHER...
FIRE WEATHER CONDITIONS WILL BECOME CRITICAL TODAY AS WINDS INCREASE
ABOVE 20 MPH AND AFTERNOON RELATIVE HUMIDITIES DROP BELOW 15 PERCENT.
ON SATURDAY...WIND SPEEDS ARE EXPECTED TO REACH 30 TO 40 MPH WITH
GUSTS UP TO 55 TO 60 MPH...ESCALATING FIRE WEATHER CONDITIONS EVEN
FURTHER IN THE DRY AIRMASS. A COLD FRONT SHOULD MOVE INTO THE
PANHANDLES LATE SATURDAY...BRINGING A WIND SHIFT AND MAINTAINING
STRONG WINDS THROUGH SATURDAY NIGHT.
FIRE CREWS SHOULD PREPARE FOR A COMPLICATED WEATHER SITUATION IF ANY
WILDFIRE DEVELOP ON SATURDAY AND SATURDAY NIGHT.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...DONLEY...GRAY...HARTLEY...HUTCHINSON...MOORE...
OLDHAM...POTTER...RANDALL.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HARTLEY...MOORE...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
24/08Hazardous weather outlook, Apr 3, 6:00 AM CDT, 4 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI APR 3 2009 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE COMBINATION OF STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE SOUTHWEST HALF OF THE TEXAS PANHANDLE...WHERE A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 9 PM THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ELSEWHERE TODAY. DUE TO THE STRONG SOUTHWEST WINDS...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS PANHANDLE. WEST WINDS WILL BE VERY STRONG ON SATURDAY...WITH WIND GUSTS EXPECTED TO APPROACH 60 MPH AT TIMES...ESPECIALLY ACROSS THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE. A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA. A WIND ADVISORY WILL LIKELY BE REQUIRED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:41 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 23 hr |
| Apr 3, 4:41 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Donley, Gray and 6 more | 16 hr |
| Apr 3, 4:47 AM CDT | High Wind Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 22 hr |
Nearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.